Do I need to taper off hydrochlorothiazide/spironolactone 25mg-25mg or can I just stop it?

Responses (3)

15 Feb 2011

You can just stop taking hydrochlorothiazide and spironolactone... you don't need to taper off. However, before stopping please discuss this with your doctor. Your blood pressure will need to be monitored when you come off this, and perhaps your doctor may wish to put you on some other medicine.

Votes: +1
NatalieE 15 Feb 2011

Thanks for the answer. I have stopped Spirono/Hctz. However, I am monitoring my blood pressure at home. I am on a Nutrisystem diet and losing weight. So far, my blood pressure is normal.
If my blood pressure should rise abnormally, I will start back on the HBP med. Hopefully, all will go as planned!

Tootsie73 25 Mar 2012

Thank goodness because I feel like if I take the hydro... one more day I won't be able to walk across the room. I have been telling my Dr. my symptoms but he just says it's my knees and a touch of arthritis... but I never had anything like this until I started taking this pill and Crestor. I monitor my pressure at home and it is fine... until I get to the Dr. office and that's when it elevates. I am a very active person in my community and I want to get back to business. I hope I can get some good advice to help me through this. thanks!

15 Feb 2011

it's not that this medication cannot be discontinued the thing of it is you need to talk with your doctor as see if this is OK with him before doing this. I wish you the very best

Votes: +1
NatalieE 15 Feb 2011

Thanks for the answer. I have stopped the Spirono/Hctz. I am monitoring my blood pressure at home. I am losing weight from being on the Nutrisystem. Hopefully, if all goes as planned, I won't have to restart the HBP med.

15 Feb 2011

Hey NatalieE,

I have to reiterate and add to what has been said. You can stop these medications without tapering but you run the risks of electrolyte and hormonal imbalance. You need to be under a doctor's care so to avoid complicaitons like high blood pressure, hyperkalemia, and hypokalemia, to name just a few.

The signs of imbalance are as follows:

Warning signs or symptoms of fluid and electrolyte imbalance include dryness of mouth, thirst, weakness, lethargy, drowsiness, restlessness, muscle pains or cramps, muscular fatigue, hypotension, oliguria, tachycardia, and gastrointestinal disturbances such as nausea and vomiting.

High blood pressure can be symptomless, but life threatening if gone untreated.

Please consult your doctor before discontinuing these medications.
Laurie

Votes: +1
NatalieE 15 Feb 2011

Thanks for the answer. I have stopped the Spirono/Hctz. I am monitoring my blood pressure at home. Also, I am on a diet and losing weight. Hopefully, if all goes as planned, I won't have to restart the HBP med. However, I will keep the warning signs and/or symptoms in mind.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

I am taking Diovan 320mg once daily. My feet get red at times whether I am standing or sitting?

Could Diovan be the cause? I also take: Clonidine .2mg 4 times a day; Felodipine 10mg and Spironolactone 25mg once a day for high blood pressure and ...

1 answer 2 Jun 2012

How long to adjust to hydrochlorothiazide?

I just started 12.5mg of Hydrochlorothiazide 2 days ago. Both days I have felt lethargic and fuzzy. I am listless with no energy and just feel off. I ...

1 answer 16 Feb 2013

How can people without high blood pressure take spironolactone?

I take spironolactone for high blood pressure but some people are prescribed it for acne. It really lowers my pressure well. So if a person without ...

2 answers 2 Oct 2013

If my blood pressure is above normal can I still take Adipex?

What is the highest number your blood pressure can be in order to take Adipex? I also have been taking Hydrochlorothiazide 25mg for high blood ...

1 answer 16 Dec 2013